How fast can the chord-length distribution decay?

Abstract : The modelling of random bi-phasic, or porous, media has been, and still is, under active investigation by mathematicians, physicists or physicians. In this paper we consider a thresholded random process $X$ as a source of the two phases. The intervals when $X$ is in a given phase, named chords, are the subject of interest. We focus on the study of the tails of the chord-length distribution functions. In the literature, different types of the tail behavior have been reported, among them exponential-like or power-like decay. We look for the link between the dependence structure of the underlying thresholded process $X$ and the rate of decay of the chord-length distribution. When the process $X$ is a stationary Gaussian process, we relate the latter to the rate at which the covariance function of $X$ decays at large lags. We show that exponential, or nearly exponential, decay of the tail of the distribution of the chord-lengths is very common, perhaps surprisingly so.
Document type :
Journal articles
Complete list of metadatas

Cited literature [16 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00419202
Contributor : Anne Estrade <>
Submitted on : Friday, July 22, 2011 - 5:18:25 PM
Last modification on : Thursday, February 20, 2020 - 7:21:07 PM
Long-term archiving on: Friday, November 4, 2011 - 3:15:16 PM

File

DEKS.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-00419202, version 2

Collections

Citation

Yann Demichel, Anne Estrade, Marie Kratz, Gennady Samorodnitsky. How fast can the chord-length distribution decay?. Advances in Applied Probability, Applied Probability Trust, 2011, 43 (2), pp.504-523. ⟨hal-00419202v2⟩

Share

Metrics

Record views

455

Files downloads

261